MAUDE Adverse Event Report: ALCON GRIESHABER AG BACKFLUSH HANDLE DSP; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED, ACCESSORY

ALCON GRIESHABER AG BACKFLUSH HANDLE DSP; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED, ACCESSORY
Catalog Number 337.88
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that the head of the ophthalmic handle crooked during surgery.The surgery was completed after replacing the product with another one.The details of patient impact was not reported.
 
Additional Manufacturer Narrative
A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that there are no other complaints associated with it.The investigation is concluded based on the sample evaluation outlined below.The sample was received in its inner and outer blister and the cover foil, which shows the lot information.The sample shows macroscopic signs of damage, specifically, it can be seen that the soft tip is missing completely.The sample was visually inspected with the aid of a photomicroscope using various magnifications.The visual inspection confirms that the polyurethane soft tip was missing completely and that there is a minor level of deformation on the front end of the metal tube.This confirms the customer¿s complaint.A soft tip that is completely missing is typically removed voluntarily or caused by user handling.The soft tip needs to be inserted axially aligned with the valve trocar cannula and then moved slightly back before it is completely inserted into the trocar cannula.Otherwise kinking of the soft tip may occur, provoking a potential shearing-off of the soft tip.However, the root cause of the damage seen on this returned sample cannot be identified conclusively.It cannot be determined how or where the damage to the sample occurred.Therefore, a root cause for the customers reported event could not be determined conclusively.However, the damage was consistent with damage that can occur due to improper handling.The exact root cause for the customers reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
BACKFLUSH HANDLE DSP
Common Device Name
INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED, ACCESSORY
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19201269
Report Number3003398873-2024-00045
Device Sequence Number20859849
Product Code HQE
UDI-Device Identifier07612717071414
UDI-Public07612717071414
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K884043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number337.88
Device Lot Number15ER4A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer06/01/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown